Metaformin side effects : Ive been taking... - PCOS UK (Verity)

PCOS UK (Verity)
4,661 members1,386 posts

Metaformin side effects

Ive been taking metaformin and throxine for a month and just uped the the dose of metaformin from twice a day too 3 times a day but i keep being sick every day its a brownish colour sick and i feel more tired and really worried. Is this the metaformin doing this

14 Replies
oldestnewest

You need to ask your doctor, I've never been sick with 3 x metformin but it does upset my stomach a lot. Best to be on the safe side x

Reply

I went to my GP last week, as my pluse was high. They said they dont want to mess around with the tablets as the fertitlity consultant prescribed them

Reply

Hey sorry to hear about that.

You should definitely ask your gp again as they do have side effects but you have to report it to your gp.

Is your metformin prescribed just for fertility reasons?

I did have side effects with metaformin prescribed to help make me ovulate. But I never managed to get to 3 tablets a day because they were too strong and so I only have 1 tablet a day.

It's something individual as everyone can react differently but I think vomiting means your most likely throwing it up anyways so best to discuss with go and get advice and guidance. Or ask the fertility consultant.

Wishing you all the best.

Reply

My review with the consultant is not until october. So im not sure what to do anymore ive tried the gp today there not bothered so im unsure and i can bearly eat anything

Reply

Is this your fertility consultant through the nhs?

Are they based in a hospital?

Honestly, if it is causing that much disruption, you should ask for advice. Or even pop to the pharmacy that you collected the metaformin from, and ask them for advice.

Hope you feel better soon.

Reply

Thanks and yes im under nhs for my treatment

Reply

I would call the consultant's office number as if you're throwing up all the time, they will want to know and may advise you need to go back down to 2 tablets or change to slow release metformin. I struggled with upset stomach on mine each time I increased for a few days, but it always settled down and I never threw up. My consultant said to let her know if I struggled a lot with them. GPs sent really seem to understand this kind of medication in my experience so I wouldn't expect much from them.

Reply

Im on slow release metaformin since i stopped taking them for a day ive stopped feeling ill or being sick

Reply

Are you taking them with food towards the end of your meal? I'm on 4 a day and eating the majority of my meal then taking them has made it easier than days when I've forgotten to do that. Maybe the slow release aren't right for you and you'd be better on standard. Either way you're best off to talk to the fertility doctor/nurse. I was advised to stay on the previous dose for longer if it made me ill for more than a few days each time I stepped up the dose.

Reply

I take them at the start of eatting and i will thank u

Reply

Stop taking metformin it destroys the lining of your stomach ask your doctor to try you for trulicity it is great

Reply

The GP is not touching any of my medication its down to my consultant and i dont see him till october tbh im giving up of metaformin as i havent concived

Reply

You maybe need the pro long release version the standard one never agreed with me

Reply

Hi, I also take metformin,suffer from pcos. I take 1 tablet a day 850mg. I was originally taking 2, but I felt so fatigued so I spoke to my fertility clinic who prescribed them they told me to cut the dose to half. Now that was last August. Still not conceived.

Reply

You may also like...